Tornadoes · United States · Colorado · 2019

EF0 tornado, Akron to Akron Arpt, Colorado, August 11, 2019

From Akron to Akron Arpt, this EF0 tornado ran 0.0 miles across Washington County on August 11, 2019, touching down at 3:04 PM MDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
August 11, 2019
Touchdown
3:04 PM MDT (21:04 UTC)
Lifted
3:05 PM MDT (21:05 UTC)
On the ground
1 minutes
Path length
0.0 miles (0.0 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Washington County
Touchdown point
40.190, -103.142
Lift-off point
40.190, -103.142
Record number
1908111504-01

The damage survey

5 damage points were recorded along this path by NWS BOU, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 70 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorm produced very large hail, damaging straight-line winds to around 65 mph and multiple tornadoes. Most of the damage occurred in Washington County where hail up to 4.5 inches in diameter was reported. The hail produced property and crop damage. In addition, six tornadoes touched down. One of the tornadoes snapped a few power lines near the Yuma County line.

A tornado touched down in an open field. No damage was observed.

A tornado touched down in an open field. No damage was observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 19:25 UTC and running to 01:27 UTC.

Issued (UTC)ExpiredProductOffice
19:25 UTC01:27 UTCSevere Thunderstorm WatchBOU
20:45 UTC21:15 UTCSevere Thunderstorm WarningBOU
21:07 UTC21:45 UTCTornado WarningBOU
21:30 UTC22:00 UTCSevere Thunderstorm WarningBOU
21:35 UTC22:00 UTCTornado WarningBOU
21:36 UTC22:27 UTCFlood AdvisoryBOU
21:40 UTC22:15 UTCTornado WarningBOU
21:54 UTC22:30 UTCSevere Thunderstorm WarningBOU
21:59 UTC22:30 UTCSevere Thunderstorm WarningBOU
22:10 UTC22:30 UTCTornado WarningBOU

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:44 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Aug 11, 10:44 AM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 11, 10:44 AM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1044 AM MDT Sun Aug 11 2019

.UPDATE...
Issued at 1005 AM MDT Sun Aug 11 2019

Clouds have been slow to clear the northeastern plains this
morning but are keeping dew points in the mid to upper 60s by
doing so. Plenty of clearing has allowed temperatures to warm
nicely over the Palmer Divide and areas farther south. The
parameters discussed below are generally on track and I agree with
SPC's placement of the slight and enhanced risks. The severe
weather should stay east of a line from Greeley to DIA although
Douglas County could see a brief shot of severe storms shortly
after the storms initiated this afternoon. Large hail, damaging
winds and heavy rain remain the primary threats.

Earlier this morning, a boundary pushed into northeast Colorado
and stalled from the Pine Bluffs, WY to Fort Morgan to southern
Washington County. There are slightly higher dew points along with
with easterly or northeasterly winds behind this boundary. If any
tornadoes occur this afternoon, the most likely location would be
along and slightly east of this boundary due to the enhanced
storm relative helicity and surface vorticity as well as the lower
LCLs.

&&

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Sun Aug 11 2019

Main concern today revolves around the severe weather
threat and heavy rain potential across the northeast plains of
Colorado.

On the large scale, upper high is centered across Texas and Oklahoma
with a moist, southwest flow aloft over Colorado. Meanwhile, an
upper trof moving inland across the Washington and Oregon will begin
to shift the plume of subtropical moisture eastward by later tonight
and increase the mid level flow from the west. There is quite a bit
of mid level moisture covering much of Colorado at this hour and
like yesterday, may keep temperatures on the cooler side and limit
the amount of instability across the mountains and adjacent plains.
Current MOS guidance only going lower/mid 80s for high
temperatures over lower elevations and expect readings similar to
Saturday. Even early this morning there have been light rain
showers across southern portion of the county warning area.

Satellite imagery does show much of eastern New Mexico with mainly
clear skies and this clearing may work into east central Colorado by
later this morning and early afternoon to help in destabilizing the
airmass. Further west, the Front Range still may remain under the
cloud deck. There is an upper level disturbance across the eastern
Arizona which will move across East central Colorado this
afternoon and evening with aided weak synoptic scale lift.
Precipitable water values have remained around an inch over the
Front Range and up to 1.50" over the far Eastern plains. Expect
these moisture values to hold for much of the day but will then
see a rapid decrease in moisture from west to east tonight.

As for the severe weather threat, still concerned about the lack of
heating needed over the plains, especially over the urban corridor.
SPC has the Denver area in a sight chance for severe storms and
have my doubts of any severe weather given ML CAPE values only
approaching 1000j/kg and that might be stretching it. Further east
the severe weather potential is higher given higher dewpoint air
in the 60s and the potential for CAPE values from 2000-3000j/kg
and increasing sw mid level flow of 25-35kt. There is also more
potential for heating as some of the clearing works its way
northward from New Mexico. Feel the best threat of severe storms
will be east of a line from Limon to Fort Morgan to New Raymer.
SPC also has the far northeast corner of Colorado in an enhanced
threat for severe storms and this seems ok as high resolution
models continue to target this area. Main impacts will be large
hail up to 2 inches in diameter, damaging winds and even an
isolated tornado is not out of the question. Given the high PW
values very heavy rainfall is possible with up to 2 inches in an
hour or less.

The showers and thunderstorms will be ending from west to east
during the evening hours and clearing out in all areas after
midnight as drier westerly flow works into Colorado.

.LONG TERM...(Monday through Saturday)
Issued at 345 AM MDT Sun Aug 11 2019

Flow turning more westerly along with subsidence on the backside
of the exiting trough will bring a warmer dry day to the forecast
area on Monday. Precipitable Water values are expected to drop
0.5-0.75 inches across the area from today. A weak jet over the
area will bring gusty northwest winds across the northern plains
which may increase fire weather concerns. The concern is low at
this point with marginal conditions and with the expected
precipitation today. Winds will then veer to the northeast toward
the Palmer Divide, which may be just enough to allow for a few
isolated showers or storms to form over Park County and/or the
Palmer Divide late afternoon into the evening. These will be more
of the gusty winds and light rain type

On Tuesday, an upper ridge will begin building over the desert
southwest again putting the state under west-northwest flow
aloft. At the same time, a surface high pressure will slide down
the Great Plains to push into the forecast area. This will advect
some moisture into the area for a slight increase of showers over
the plains. Except for the far northeast corner where PWs may
reach an inch, the rest of the area's PWs will remain nearly the
same, for showers/storms to be more of the gusty wind and light
rain type. Temperatures will be cooler Tuesday as well due to the
northwest flow aloft and push from the northeast.

Wednesday's upper pattern won't change much but with no cooler
push from the north, expect temperatures to increase and a drier
day.

On Thursday, a strong upper low will move into the PacNW, forcing
flow to turn more southwest over the state. Subtropical moisture
will begin moving north from Old Mexico, increasing precip chances
over the high terrain and bring warmer temperatures. Models
diverge on the movement of the upper low on Friday, some showing
it crossing the Northern Rockies and some showing it remaining
over the PacNW. For now will keep similar conditions for Friday in
the southwest flow aloft over the state.

The upper high will build back north into southwestern Colorado to
bring warm and mostly dry conditions, expect a few gusty showers
and storms over the high terrain.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1005 AM MDT Sun Aug 11 2019

Weak winds will eventually become light northeast or east winds
this afternoon. There is a good chance that strong storms develop
this afternoon with strong wind gusts, hail and heavy rainfall
possible. Storms may lower ceilings and visibilities to IFR
temporarily as well. Winds will turn southerly this evening and
before trending toward drainage tonight. Tomorrow will be dry at
the airports.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Danielson
SHORT TERM...Entrekin
LONG TERM...Kriederman
AVIATION...Danielson
Hazardous weather outlook, Aug 11, 10:52 AM MDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1052 AM MDT Sun Aug 11 2019

COZ030>051-121700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1052 AM MDT Sun Aug 11 2019

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop over the mountains by noon
and spread across the northeast plains during the afternoon and
evening hours. Storms may become severe on the plains, especially
east a line from Greeley to Denver International Airport. Impacts
will be large hail up to 2 inches in diameter, damaging winds to
60 mph, and even a brief tornado. Very heavy rain may also be a
factor with rainfall rates up to 2 inches in less than one hour.
This may lead to localized flooding. Storms will end from west to
east this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Mainly, a slight chance of late day showers and thunderstorms can
be expected through the period. The high country will see a
better chance than the plains will. The storms will produce light
rain showers and gusty outflow winds. Temperatures will be at or a
tad above seasonal normals most of the time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed across the northeast
plains of Colorado after 2 pm this afternoon.

In the hours before

Special weather statement, Aug 11, 1:06 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Denver CO
106 PM MDT Sun Aug 11 2019

COZ041-111930-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
106 PM MDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DOUGLAS COUNTY UNTIL
130 PM MDT...

At 106 PM MDT, Doppler radar was tracking a strong thunderstorm over
Franktown, or 26 miles southeast of Denver, moving northeast at 10
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Castle Rock, southeastern Parker, Franktown, The Pinery and
southeastern Castle Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3927 10484 3943 10491 3951 10471 3933 10466
TIME...MOT...LOC 1906Z 218DEG 8KT 3939 10477

RPK
Local storm report, Aug 11, 1:44 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
144 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             2 ESE PONDEROSA PARK    39.39N 104.60W
08/11/2019  M1.00 INCH       ELBERT             CO   PUBLIC

&&
Local storm report, Aug 11, 1:44 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
144 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             2 ESE PONDEROSA PARK    39.39N 104.60W
08/11/2019  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&
Local storm report, Aug 11, 3:04 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             6 NW AKRON              40.22N 103.29W
08/11/2019  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0142 PM     HAIL             2 ESE PONDEROSA PARK    39.39N 104.60W
08/11/2019  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDNR), 12:00Z

9.1 hours before the tornado, 36 km from the path. August 11, 2019.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 6 joules per kilogram, CIN -342, lifted condensation level 1668 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2019-08-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 4 square meters per square second, 0 to 6 km bulk shear 21 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-342 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
21 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

Denver, CO (KDNR), 00:00Z

2.9 hours after it, 36 km from the path. August 12, 2019.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -179, lifted condensation level 2259 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2019-08-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -38 square meters per square second, 0 to 6 km bulk shear 31 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-179 J/kg
Surface CAPE
169 J/kg
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

The surface observations

Akron/Washington Co (AKO), 7 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:05 UTC320° 2 kt1017.3
19:10 UTC40° 4 kt1017.3
19:15 UTC120° 4 kt1017.3
19:20 UTC80° 2 kt1016.9
19:25 UTC40° 7 kt1016.9
19:30 UTC40° 11 kt1016.9
19:35 UTC40° 9 kt1016.9
19:40 UTC30° 8 kt1016.9
19:45 UTC30° 11 kt1016.6
19:50 UTC40° 5 kt1016.6
19:53 UTC8364110° 5 kt1016.6
19:55 UTC110° 5 kt1016.6
20:00 UTC100° 7 kt1016.6
20:05 UTC90° 9 kt1016.6
20:10 UTC70° 10 kt1016.3
20:15 UTC70° 11 kt1016.3
20:25 UTC40° 9 kt161016.3
20:26 UTC806540° 11 kt181016.3TS
20:30 UTC40° 15 kt201016.3-RA
20:35 UTC 16 kt1016.3+RA
20:40 UTC20° 17 kt1015.9+RA
20:41 UTC726820° 18 kt1015.6+RA BR
20:45 UTC716820° 19 kt1015.2+RA BR
20:50 UTC 22 kt1014.9+RA BR
20:53 UTC6966360° 21 kt1014.9+TSRA BR
20:55 UTC 20 kt1015.2+RA BR
21:00 UTC6866300° 22 kt341015.9-TSRA BR
21:05 UTC 1016.6-RA BR
21:07 UTC6663270° 27 kt371016.9-TSRA BR
21:09 UTC6663290° 15 kt371017.3+TSRA BR
21:10 UTC320° 11 kt1016.9+RA BR
21:11 UTC6563350° 11 kt371016.9+TSRA BR
21:15 UTC 18 kt1016.3+RA BR
21:17 UTC686460° 17 kt261015.6+TSRA BR
21:20 UTC696540° 20 kt251015.2+TSRA BR
21:23 UTC696640° 19 kt251014.9-TSRA BR
21:25 UTC40° 21 kt1014.9-RA BR
21:30 UTC30° 19 kt231014.9-RA
21:35 UTC30° 18 kt1014.9
21:40 UTC40° 15 kt1014.9
21:41 UTC716550° 15 kt231014.9VCTS
21:45 UTC 22 kt1015.2
21:50 UTC40° 14 kt1015.2
21:53 UTC706350° 20 kt301015.2VCTS
21:55 UTC50° 16 kt1014.9
22:00 UTC50° 16 kt1014.9
22:05 UTC50° 14 kt1014.9
22:10 UTC 14 kt1014.9
22:14 UTC736660° 13 kt221014.9
22:15 UTC 13 kt201014.9
22:20 UTC70° 11 kt1014.9
22:25 UTC70° 7 kt1014.9
22:30 UTC60° 8 kt1014.9
22:35 UTC50° 11 kt1014.9
22:40 UTC50° 11 kt1014.9
22:45 UTC40° 8 kt1015.2
22:49 UTC71.666.230° 8 kt1015.2VCTS
22:50 UTC20° 9 kt1015.2
22:53 UTC726620° 7 kt1015.6VCTS
22:55 UTC10° 8 kt1015.6-RA
23:00 UTC10° 9 kt141015.6+RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Denver radar (KFTG), 128 km away, was scanning. The volume nearest the touchdown began at 21:05 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:55 UTCHAIL 16 Nw AkronWashington, CO
21:00 UTCHAIL 1.251 Nw AkronWashington, CO
21:07 UTCTORNADO3 Ne AkronWashington, CO
21:07 UTCTORNADO4 Ese PlatnerWashington, CO
21:17 UTCHAIL 1.51 N AkronWashington, COAT THE AKRON AIRPORT
21:26 UTCTORNADO4 Nw OtisWashington, COMULTIPLE REPORTS OF A TORNADO NORTHWEST OF OTIS.
21:45 UTCHAIL 0.757 Nne YumaYuma, COLASTED 5 MINUTES. HAIL RANGED FROM HALF TO 3/4 INCHES IN DIAMETER.
21:51 UTCHAIL 2.53 W OtisWashington, CO
21:55 UTCHAIL 4OtisWashington, CO
21:59 UTCTORNADO3 E OtisWashington, CO
22:00 UTCHAIL 4.5OtisWashington, CO
22:04 UTCTORNADO7 S ClarkvilleYuma, COPUBLIC REPORTED POSSIBLE TORNADO ON THE GROUND.
22:20 UTCTORNADO6 Nw YumaYuma, COPUBLIC REPORTED A TORNADO VIA TWITTER WITH A PICTURE.
22:41 UTCHAIL 2.55 Ne Pawnee PassLogan, CO
22:53 UTCHAIL 2.59 N YumaYuma, COTRAINED SPOTTER REPORTED 2.5 INCH HAIL 9 MILES N OF YUMA.
22:55 UTCHAIL 2.759 N YumaYuma, COHAIL RANGED FROM GOLF BALL TO BASEBALL SIZE. SIGNIFICANT DAMAGE DONE TO WINDSHIELD.
23:23 UTCHAIL 17 Ese ClarkvilleYuma, CO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of August 11, 2019

11 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 112:54 PM MDTUnratedLaramie, WY1.350
August 113:26 PM MDTEF0Washington, CO0.025
August 113:59 PM MDTEF0Washington, CO0.025
August 114:03 PM MDTEF0Washington, CO0.025
August 114:04 PM MDTUnratedYuma, CO0.050
August 114:09 PM MDTEF0Washington, CO0.025
August 114:10 PM MDTEF1Yuma, CO0.1200
August 114:59 PM MDTEF1Yuma, CO1.6100$70,000
August 116:33 PM MDTUnratedDundy, NE0.050
August 117:47 PM CDTEF1Cheyenne, KS1.2175$50,000
August 118:57 PM CDTUnratedRawlins, KS0.950

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.